Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Aug 13, 2016, 3:24 PM EDT for Cattaraugus County, New York. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2016, 3:24 PM EDT (19:24 UTC)
- Expired
- Aug 13, 2016, 4:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Buffalo, NY
County Cattaraugus County, NY
The radar
The Buffalo radar (KBUF), 67 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
094 WWUS81 KBUF 131924 SPSBUF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 324 PM EDT SAT AUG 13 2016 NYZ019-020-085-132000- SOUTHERN ERIE-CATTARAUGUS-CHAUTAUQUA- 324 PM EDT SAT AUG 13 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ERIE... NORTHWESTERN CATTARAUGUS AND EAST CENTRAL CHAUTAUQUA COUNTIES... AT 323 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF GOWANDA OR NEAR SOUTH DAYTON AND MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPRINGVILLE...GOWANDA...ASHFORD...EAST CONCORD...ASHFORD HOLLOW... CONCORD...NEW ALBION...DAYTON...CONEWANGO AND LEON. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4222 7904 4240 7913 4261 7865 4233 7849 TIME...MOT...LOC 1923Z 244DEG 29KT 4236 7898 $$ REYNOLDS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 13, 3:23 PM EDT, 1 minute earlier.
Area forecast discussion, Aug 13, 3:23 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Buffalo NY 323 PM EDT SAT AUG 13 2016 .SYNOPSIS... An approaching area of low pressure combined with a hot and humid airmass will result in widespread showers and thunderstorms into this evening, with a potential for localized flash flooding and strong winds. The showers and thunderstorms will weaken, but continue into tonight as a slow-moving cool front slides across the area. Drier and cooler air will then arrive later Sunday with temperatures running near average to open the coming week. Another plume of Gulf moisture is expected to arrive over the region, potentially bringing more needed rain by midweek. && .NEAR TERM /THROUGH SUNDAY/... Convection blossoming across the area this afternoon ahead of approaching mid level trough. Airmass has destabilized sufficiently with surface based CAPES near 3000 J/KG. Shear profiles have become increasingly favorable this afternoon with surface to 6 km bulks shear near 40 knots. Risk for severe storms will linger into early tonight with main threat being localized damaging wind gusts. Tropical airmass in place with precipitable water values exceeding 2 inches, will be favorable for efficient rainfall production within convection, with torrential downpours likely. The enhanced convection will gradually fade tonight, however shower and thunderstorm activity will likely be prolonged and maintained across much of the forecast area tonight as the slow moving surface low center passes to our north and an associated cold front moves into the forecast area. The surface cold front is forecast to shift south and east of the forecast area on Sunday. The front will press the anomalously moist airmass of late south into Pennsylvania with a drier and cooler airmass arriving in its place on west to northwest flow. The greatest chances for lingering shower activity will be across southern portions of the area, with a diminishing trend taking place during the afternoon from north to south. Temperatures will run lower than recent days but will still end up topping out just above normal. Highs will reach into the upper 70s and low 80s with dewpoints dropping from about 70 into the 60s during the afternoon. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... The main frontal zone will finally slip to our southeast by early Sunday evening. In conjunction with the loss of daytime heating and diminishing instability...this should result in any leftover convection across the Southern Tier ending by around or shortly after sunset. After that...the rest of the night should be largely dry with the possible exception of the Saint Lawrence Valley... where a trailing secondary trough could touch off another isolated shower or storm as it passes through during the evening hours. Otherwise...conditions will be cooler than previous nights with temperatures finally pulling back into the 60s...though it will also remain fairly humid with surface dewpoints running close to or either a few degrees below overnight lows. Given narrowing dewpoint depressions and light winds...some patchy fog will become possible just about anywhere overnight. On Monday...fair and mainly dry weather will continue across the forecast area with our region lying under the influence of a broad surface ridge and confluent flow aloft...though an isolated shower/ thunderstorm or two cannot be completely ruled out south of Lake Ontario with daytime heating of our still-warm and moderately humid airmass. At this point...feel that the coverage of any such activity will be far too sparse to warrant anything other than slight chance PoPs...so have lowered these from our existing continuity. It should be noted that this thinking is more in line with the NAM/GFS/ECMWF and not the Canadian GEM...which continues to appear significantly overdone with respect to overall convective potential on Monday...something that this particular model has struggled much with over the past several days. Temperature- wise...expect most areas to see highs in the lower to mid 80s on Monday...thanks to 850 mb temps still running between +14C and +16C. After that...the rest of this period will then feature a return to more active weather across our region as broad upper level troughing over Central Canada and the Northern Plains states digs eastward into the Great Lakes...and forces a channelled southern stream shortwave over the Mid Mississippi Valley to eject northeastward across the Ohio Valley and Lower Lakes Region. In the process...this energy aloft will force an attendant modest surface wave to develop and lift northeastward along a similar path...while also dragging the frontal zone to our south back into our region. As has been previously mentioned...the approach and passage of this system will be accompanied by another surge of GOMEX-based moisture (precipitable water values of roughly 2 inches) and at least some modest instability...along with good forcing supplied by the surface wave/front... a good southwesterly low level jet...and the right entrance region of a passing upper level jet streak. Putting all of this together...the stage is appearing increasingly set for the likelihood of another round of showers and thunderstorms across our region...with the bulk of this activity likely tied to the approach and passage of the main surface wave later Tuesday and Tuesday night...though chances for convection will already be on a slow increase as early as Monday night. With this in mind...have elected to bump up PoPs into the high likely range for later Tuesday afternoon and Tuesday night. Given the increasingly moisture-rich environment and available lift...this period will also feature at least some potential for some heavier rainfall as well...with this most likely to occur in areas along and north of the surface low track/frontal boundary. Whether this will fall across our area or over Canada remains in question given continued model discrepancies in the exact track of this system...however this is a potential that will need to be watched over the next few days. Otherwise we can expect above average temperatures to continue right through Tuesday night...along with elevated humidity levels as surface dewpoints recover into the mid and upper 60s. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Wednesday through Thursday...broad large-scale troughing will increase further across the Great Lakes and Northeast. Initially... this will help to shove the main frontal zone back to our southeast during the day on Wednesday...before pushing a weaker secondary trough/cold front through the area on Thursday. In general...this will result in diminishing precipitation chances across our region during the first half of this period...though some scattered convection will probably still persist until the aforementioned secondary trough/front clears our region either Thursday afternoon or Thursday evening. In the wake of this latter feature...surface- based ridging will then settle across our region Friday and into New England Saturday while broad upper level ridging builds in aloft...with both of these features helping to provide our region with a return to largely dry weather to close out the week. Temperature-wise...readings through this period will likely average out a little on the warm side of normal...with daily highs largely ranging between the upper 70s and mid 80s...and nighttime lows ranging through the 60s each night. Meanwhile moderately humid conditions will also persist...with surface dewpoints remaining in the lower to mid 60s for the most part. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... A low pressure system will track along a frontal boundary currently stalled over the Lower Great lakes through the next 24 hours. Showers and thunderstorms will increase in coverage this afternoon with the greatest opportunity for TSRA restrictions inland from the lake breezes, including KROC and KJHW. Cigs/vsby will generally remain VFR for most of the period, with periods of MVFR/IFR conditions within heavier showers and thunderstorms. Outlook... Sunday...A chance of showers and thunderstorms, especially across the Southern Tier. Monday through Thursday...Mainly VFR with chance of showers and thunderstorms. && .MARINE... Low pressure passing just to the north of Lake Ontario will create enough of a southwest gradient to produce a period of marginal small craft advisory conditions on the eastern end of Lake Erie tonight and Sunday morning. Conditions will likely remain just below criteria on Lake Ontario, but lake waters will be choppy nonetheless. Widespread showers and thunderstorms are expected on the lakes into tonight ahead of an approaching cold front that will cross the region tonight into Sunday. Westerly flow and nominal cool air advection will keep wave action up on the eastern ends of the lakes into Sunday night before high pressure moves over the region in the wake of the front, bringing much lighter winds by Monday. This lighter flow regime is currently expected to persist well into next week. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...Flash Flood Watch through Sunday morning for NYZ006>008. MARINE...None. && SYNOPSIS...TMA NEAR TERM...TMA SHORT TERM...JJR LONG TERM...JJR AVIATION...TMA MARINE...TMA
Hazardous weather outlook, Aug 13, 5:25 AM EDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 525 AM EDT SAT AUG 13 2016 NYZ001>005-010>014-019>021-085-140930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 525 AM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD TODAY AND TONIGHT. THIS RAINFALL WILL INITIALLY BE BENEFICIAL TO THE DROUGHT. HOWEVER A VERY MOIST AIRMASS WILL ALLOW SOME OF THESE STORMS TO PRODUCE TORRENTIAL RAINFALL WITH ISOLATED FLASH FLOODING POSSIBLE. SOME STORMS MAY ALSO BECOME SEVERE...WITH DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-140930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 525 AM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-140930- OSWEGO-JEFFERSON-LEWIS- 525 AM EDT SAT AUG 13 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD TODAY AND TONIGHT. THIS RAINFALL WILL INITIALLY BE BENEFICIAL TO THE DROUGHT. HOWEVER A VERY MOIST AIRMASS WILL ALLOW SOME OF THESE STORMS TO PRODUCE TORRENTIAL RAINFALL WITH FLASH FLOODING POSSIBLE. SOME STORMS MAY ALSO BECOME SEVERE...WITH DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SMITH
In the hours before
Special weather statement, Aug 13, 11:59 AM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1159 AM EDT SAT AUG 13 2016
NYZ010-012-085-131645-
SOUTHERN ERIE-WYOMING-NORTHERN ERIE-
1159 AM EDT SAT AUG 13 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ERIE AND WEST
CENTRAL WYOMING COUNTIES...
AT 1157 AM EDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER
EAST AURORA AND EDEN...OR NEAR HAMBURG...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAMBURG...EAST AURORA...BOSTON...EDEN...MARILLA...COLDEN...
ORCHARD PARK...ANGOLA...NORTH COLLINS AND WALES CENTER.
THIS INCLUDES INTERSTATE 90 NEAR EXIT 57A.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4251 7898 4253 7899 4254 7901 4265 7905
4286 7850 4274 7839 4250 7897
TIME...MOT...LOC 1557Z 240DEG 20KT 4265 7891
WELCHSpecial weather statement, Aug 13, 12:34 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1234 PM EDT SAT AUG 13 2016
NYZ002-003-010>013-131715-
ORLEANS-LIVINGSTON-WYOMING-NORTHERN ERIE-MONROE-GENESEE-
1234 PM EDT SAT AUG 13 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL ERIE...
NORTH CENTRAL LIVINGSTON...GENESEE...NORTHWESTERN WYOMING...MONROE
AND SOUTHEASTERN ORLEANS COUNTIES...
AT 1232 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR DARIEN
LAKES STATE PARK AND NEAR SPENCERPORT...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...CHILI...BATAVIA...BROCKPORT...
HILTON...BRIGHTON...GATES-NORTH GATES AND DARIEN LAKES STATE PARK.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 48A AND 47.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4296 7859 4336 7775 4332 7762 4328 7754
4329 7751 4328 7747 4316 7747 4272 7837
TIME...MOT...LOC 1632Z 244DEG 28KT 4294 7836
WELCHSpecial weather statement, Aug 13, 1:35 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
135 PM EDT SAT AUG 13 2016
NYZ003-004-011-013-014-131815-
ONTARIO-LIVINGSTON-WAYNE-MONROE-GENESEE-
135 PM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ONTARIO...NORTH
CENTRAL LIVINGSTON...NORTHEASTERN GENESEE...NORTHWESTERN WAYNE...
MONROE AND SOUTHEASTERN ORLEANS COUNTIES...
AT 135 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
SCOTTSVILLE AND MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...CHILI...BROCKPORT...
EAST ROCHESTER...HILTON...WEBSTER...FAIRPORT AND BRIGHTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4304 7805 4340 7788 4339 7775 4328 7754
4332 7735 4333 7714 4331 7697 4333 7693
4324 7674 4285 7781
TIME...MOT...LOC 1735Z 241DEG 35KT 4300 7778
REYNOLDSSpecial weather statement, Aug 13, 2:14 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
214 PM EDT SAT AUG 13 2016
NYZ003>005-014-131845-
ONTARIO-WAYNE-MONROE-NORTHERN CAYUGA-
214 PM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ONTARIO...
CAYUGA...WAYNE AND EAST CENTRAL MONROE COUNTIES...
AT 213 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
WALWORTH OR ONTARIO AND MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEBSTER...FAIRPORT...ONTARIO...WILLIAMSON...MARION...PALMYRA...
SODUS...CHIMNEY BLUFFS STATE PARK...WALWORTH AND ROSE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4300 7738 4323 7750 4332 7734 4333 7714
4331 7697 4334 7691 4335 7681 4337 7676
4319 7663
TIME...MOT...LOC 1813Z 242DEG 26KT 4320 7731
REYNOLDSSpecial weather statement, Aug 13, 2:50 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
250 PM EDT SAT AUG 13 2016
NYZ010-085-131915-
SOUTHERN ERIE-NORTHERN ERIE-
250 PM EDT SAT AUG 13 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ERIE...
WESTERN GENESEE AND WESTERN WYOMING COUNTIES...
AT 248 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED FROMT MARILLA
TO ORCHARD PARK TO NORTH BOSTON AND EDEN...MOVING NORTHEAST AT 30
MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEST SENECA...LANCASTER...HAMBURG...EAST AURORA...ELMA...BOSTON...
EDEN...MARILLA...ORCHARD PARK AND ALDEN.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 57A AND 57.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4267 7900 4302 7846 4287 7846 4287 7849
4278 7849 4278 7846 4274 7846 4254 7894
TIME...MOT...LOC 1848Z 244DEG 26KT 4284 7858
HIBBERTSpecial weather statement, Aug 13, 3:24 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 324 PM EDT SAT AUG 13 2016 NYZ019-020-085-132000- SOUTHERN ERIE-CATTARAUGUS-CHAUTAUQUA- 324 PM EDT SAT AUG 13 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ERIE... NORTHWESTERN CATTARAUGUS AND EAST CENTRAL CHAUTAUQUA COUNTIES... AT 323 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF GOWANDA OR NEAR SOUTH DAYTON AND MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPRINGVILLE...GOWANDA...ASHFORD...EAST CONCORD...ASHFORD HOLLOW... CONCORD...NEW ALBION...DAYTON...CONEWANGO AND LEON. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4222 7904 4240 7913 4261 7865 4233 7849 TIME...MOT...LOC 1923Z 244DEG 29KT 4236 7898 REYNOLDS
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:11 AM EDT | Special Weather Statement | BUF | Jefferson | 34 min |
| Aug 13, 8:50 AM EDT | Special Weather Statement | BUF | Lewis | 40 min |
| Aug 13, 11:59 AM EDT | Special Weather Statement | BUF | Erie | 46 min |
| Aug 13, 12:34 PM EDT | Special Weather Statement | BUF | Genesee, Monroe | 41 min |
| Aug 13, 1:35 PM EDT | Special Weather Statement | BUF | Monroe, Wayne | 40 min |
| Aug 13, 1:48 PM EDT | Special Marine Warning | BUF | 57 min | |
| Aug 13, 2:14 PM EDT | Special Weather Statement | BUF | Wayne | 31 min |
| Aug 13, 2:31 PM EDT | Special Marine Warning | BUF | 59 min | |
| Aug 13, 2:42 PM EDT | Special Marine Warning | BUF | 63 min | |
| Aug 13, 2:48 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 57 min |
| Aug 13, 2:50 PM EDT | Special Weather Statement | BUF | Erie | 25 min |
| Aug 13, 3:05 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Livingston, Wyoming | 55 min |
| Aug 13, 3:18 PM EDT | Special Marine Warning | BUF | 42 min | |
| Aug 13, 3:23 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 67 min |
| Aug 13, 3:41 PM EDT | Small Craft Advisory | BUF | 28 hr | |
| Aug 13, 3:50 PM EDT | Special Marine Warning | BUF | 115 min | |
| Aug 13, 3:51 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Ontario, Wayne | 54 min |
| Aug 13, 3:58 PM EDT | Special Weather Statement | BUF | Wyoming | 32 min |
| Aug 13, 4:03 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe, Ontario, Wyoming | 42 min |
| Aug 13, 4:21 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 39 min |
| Aug 13, 4:40 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Wayne | 27 min |
| Aug 13, 4:41 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Ontario | 26 min |
| Aug 13, 4:51 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Ontario | 39 min |
| Aug 13, 5:03 PM EDT | Special Marine Warning | BUF | 57 min | |
| Aug 13, 5:17 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 43 min |
| Aug 13, 5:54 PM EDT | Special Weather Statement | BUF | Livingston, Wyoming | 36 min |
| Aug 13, 5:58 PM EDT | Special Marine Warning | BUF | 92 min | |
| Aug 13, 6:07 PM EDT | Special Marine Warning | BUF | 83 min | |
| Aug 13, 6:25 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Livingston, Ontario, Wyoming | 50 min |
| Aug 13, 6:45 PM EDT | Special Marine Warning | BUF | 90 min | |
| Aug 13, 7:22 PM EDT | Special Weather Statement | BUF | Cattaraugus | 38 min |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.